“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 7349
School of Mathematics
  Title:   Steiner symmetric vortices attached to seamounts
1.  B. Emamizadeh
2.  F. Bahrami
3.  M. H . Mehrabi
  Status:   Published
  Journal: Comm. Pure. Appl. Math.
  Vol.:  3
  Year:  2004
  Pages:   663-674
  Supported by:  IPM
We prove existence of doubly Steiner symmetric maximizers for a constrianed variational problem in \mathbbR2. Solutions represent steady geophysical flows over a surface of variable height. The kinetic eneregy is maximized with respect to a set formed by the intersection of a set of rearrangements of a given function with an affine subspace of codimension one.

Download TeX format
back to top
scroll left or right